Jump to content
1966michigan

New to Cymbalta- headache?

Recommended Posts

I’ve been on Effexor xr 150mg for years. My Dr. is adding Cymbalta since my depression has been bad and not getting better lately.  I am in therapy, so not just doing medication.

i started 30mg of Cymbalta about a week ago. I take it at night. I’m feeling a bit off and I’ve also noticed I seem to have a dull headache at night (not related to what time I take the meds). 

Is this something that might go away after I get used to the medication or is it just a side effect that will probably continue?

I tried Wellbutrin for 7 weeks with no symptoms, but no relief either. Any advice or experience is appreciated.

Share this post


Link to post
Share on other sites

I am on Cymbalta 90 mg for two years.  Before that I was on Effexsor 300 mg for one year.   The Effexsor pulled me out of the dark deep well.  

I have searing headaches from time to time but I think it's because I am angry all the time.  

Share this post


Link to post
Share on other sites

Ask the pharmacist if the XR together with the regular 30mg Cymbalta is ok..... I know you can get headaches from too much serotonin kept in the brain, like if you work out really hard.... Also drink plenty of water with Cymbalta, I'm sure it reduces side effects, my personal opinion, not medically quantified

Share this post


Link to post
Share on other sites

It is the Cymbalta 60mg DR, but my psych told me to split it into 30mg to start (even though it says don’t split). I got some empty gel capsules to put it in, but I don’t know if that messes with the delayed release.

Ive also been on 300mg of Effexor XR in the past with no issues, so I don’t think it’s the serotonin.

After having a day off work or a week on Cymbalta I noticed I didn’t have a headache last night.  So we shall see. Thanks for the advice.

Share this post


Link to post
Share on other sites

No worries, hopefully the headache is either unrelated or it was a short term side effect of Cymbalta. Not sure if the DR can be split, ask the pharmacist or go to somewhere online, that details Rx meds. I think rx.com

Share this post


Link to post
Share on other sites
On 3/18/2019 at 3:26 AM, John_in_SF said:

I had headaches for about four days when I started duloxetine 20 mg. Then they went away. I'm at 40 mg BID now and the headache has not returned.

how long You are free from headaches ?

Share this post


Link to post
Share on other sites
18 hours ago, John_in_SF said:

About 2-1/2 weeks.

Oh I tought it was like half a year minimum 😛 anyway good to know thing are better now for You John ! 

Share this post


Link to post
Share on other sites

3rd day on Cymbalta and I have also been getting headaches, they tend to go away on their own. Also feeling very tired, but I am also on 50mgs of Seraquel. 

Share this post


Link to post
Share on other sites

I think the seroquel is probably making you tired with Cymbalta. How many mg of cymbalta are you taking. I have taken up to 120 which made me a little drowsy, but I am 60 now with just 10 mg of Seroquel, and its hard to get up but once up I get going

Share this post


Link to post
Share on other sites

I was on cymbalta. I had a head ache that was the oddest feeling. It never stopped. I however did stop the medication due to the head ache and I was so tired during the day. I did feel better as far as mood went but it wasn't enough to  continue for me. I was only on 30mg. I now need to try something else. 

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now

×
×
  • Create New...